MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-070470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b - pro code (additional product code): dqy.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 100% stenosed target lesion was located in the mildly tortuous and severely calcified radial arteriovenous fistula.A 7.0mm x 40mm x 75cm athletis pta balloon dilatation catheter was advanced.However, during inflation, the balloon burst.The device was removed, and the procedure was completed with another of same device.There were no complications reported and the patient condition was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was tightly folded, which indicates that the device was not subjected to positive pressure.The returned device was attached to an inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure of 34 atmospheres for 30 seconds using deionizes water and digital timer without issue.A vacuum was then applied.The inflation device was verified at 34 atmospheres, before and after use with calibrated pressure gauge.This inflation to rate of burst pressure of 34 atmospheres was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.No issues were noted with the tip of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found a kink to the shaft of the device located approximately 180mm proximal of the proximal balloon bond.This type of damage is consistent with excessive force being applied to the device.D2b - pro code (additional product code): dqy.
 
Event or Problem Description

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18250185
Report Number2124215-2023-63504
Device Sequence Number6644551
Product Code LIT
UDI-Device Identifier08714729973911
UDI-Public08714729973911
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2026
Device Model Number39347-070470
Device Catalogue Number39347-070470
Device Lot Number0031272251
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale